Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 106, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 10, 2006, 2:17 PM MDT for Union County, New Mexico. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2006, 2:17 PM MDT (20:17 UTC)
- Expired
- Sep 10, 2006, 3:15 PM MDT
- In force
- 58 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Union County, NM
The radar
The Cannon AFB radar (KFDX), 206 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 776 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 1:51 PM MDT, 26 minutes earlier.
Area forecast discussion, Sep 10, 1:51 PM MDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 151 PM MDT SUN SEP 10 2006 .DISCUSSION...PLACEMENT AND EXTENT OF PRECIP THE MAIN CHALLENGE THROUGH NEXT WEEK. WEAK DISTURBANCE ALOFT MOVING ALONG THE NM AND CO BORDER THIS PM AND WILL AID IN CONVECTION THROUGH THIS EVE OVER NC AND NE ZONES. THEN A COLD FRONT WILL DROP S AND W OVERNIGHT...BRINGING A LIGHT TO MODERATE E CANYON WIND INTO THE RIO GRANDE VALLEY. STRENGTH OF E WIND WILL DEPEND ON AMOUNT OF STORMS OVER THE ERN HIGH PLAINS. WILL KEEP 10 TO 20 MPH E WIND FOR NOW...BUT COULD END UP A LITTLE HIGHER. FAVORED AREA FOR STORMS THIS EVE WILL BE THE NE QUARTER...THEN MUCH OF THE E LATE TONIGHT. THE E WILL REMAIN FAVORED FOR SHOWERS AND STORMS ON MON AS LOW LEVEL MOISTURE GETS REPLENISHED. MODELS NOW ADVERTISING A SHORT WAVE TROUGH DROPPING S MON NIGHT AND TUE...AROUND A DEEPENING CLOSED LOW OVER THE UPPER MIDWEST. THIS WILL DELAY THE DRYING IN THE NE AND E FOR AT LEAST 12 HOURS. HAVE BUMPED UP POPS IN THE E FOR MON NIGHT INTO TUE. SOME DRYING WILL BEGIN TO WORK INTO THE N AND NE LATER TUE...WITH THE SOUTHERN ZONES ENDING UP MOST FAVORED FOR SHOWERS AND STORMS. DRYING TO CONTINUE TUE NIGHT AND WED...WITH TUE NIGHT THROUGH WED NIGHT LIKELY HAVING THE LEAST COVERAGE OF PRECIPITATION. THE SW WILL BE FAVORED WITH MOSTLY SCATTERED POPS....ISOLATED ELSEHWERE EXCEPT RAIN FREE IN THE NE. STORM CURRENTLY SEEN ON WATER VAPOR IMAGERY OVER CNTRL CA WILL DROP S INTO CNTRL BAJA CA OR NW OLD MEXICO BY MIDWEEK...THEN LIFT NE OVER NM LATE THIS WEEK. THU AND FRI SHOULD SEE AN UPWARD TREND IN POPS. A STRONG W TO SW FLOW ALOFT WILL BRING NOTICEABLE DRYING TO THE STATE NEXT WEEKEND. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 50 82 51 84 / 20 10 10 10 GALLUP.......................... 42 77 43 79 / 10 20 10 20 GRANTS.......................... 43 78 45 77 / 10 20 30 20 GLENWOOD........................ 53 84 55 77 / 20 40 40 40 CHAMA........................... 37 74 38 74 / 30 20 20 10 LOS ALAMOS...................... 45 78 46 75 / 20 30 30 20 RED RIVER....................... 35 66 35 65 / 30 30 20 10 TAOS............................ 42 74 42 75 / 30 30 30 10 SANTA FE........................ 48 77 47 76 / 20 30 30 20 SANTA FE AIRPORT................ 50 77 50 77 / 20 20 30 20 ESPANOLA........................ 46 80 49 80 / 20 30 30 20 ALBUQUERQUE HEIGHTS............. 58 80 59 80 / 10 20 20 20 ALBUQUERQUE VALLEY.............. 53 82 55 82 / 10 20 20 20 ALBUQUERQUE FOOTHILLS........... 55 78 56 80 / 10 20 20 20 ALBUQUERQUE WEST MESA........... 55 79 56 82 / 10 20 20 20 SOCORRO......................... 55 83 57 82 / 20 20 30 30 SANDIA PARK/CEDAR CREST......... 49 77 49 73 / 10 30 30 20 MORIARTY/ESTANCIA............... 46 76 45 77 / 20 30 30 20 CARRIZOZO....................... 55 82 51 79 / 20 20 30 30 RUIDOSO......................... 49 73 50 71 / 20 30 40 30 RATON........................... 45 72 44 77 / 40 30 40 10 LAS VEGAS....................... 45 71 45 74 / 30 30 40 20 ROY............................. 51 73 53 76 / 30 30 40 10 CLAYTON......................... 53 73 53 79 / 40 30 40 10 SANTA ROSA...................... 54 78 52 82 / 30 30 30 20 TUCUMCARI....................... 57 77 56 81 / 30 30 40 20 FORT SUMNER..................... 58 76 56 81 / 30 30 30 20 CLOVIS.......................... 58 78 56 79 / 30 30 30 20 PORTALES........................ 59 80 55 81 / 30 30 30 20 ROSWELL......................... 62 84 61 83 / 30 30 30 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40
Hazardous weather outlook, Sep 10, 6:00 AM MDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN SEP 10 2006 NMZ001>021-026-101600- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT SUN SEP 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...THUNDERSTORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS...ESPECIALLY ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS LATE THIS AFTERNOON INTO EARLY EVENING WHERE STORMS COULD BRIEFLY APPROACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 19
In the hours before
Special weather statement, Sep 10, 2:07 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 207 PM MDT SUN SEP 10 2006 NMZ007-102100- FAR NORTHEAST PLAINS- 207 PM MDT SUN SEP 10 2006 ...LINE OF STRONG THUNDERSTORMS MOVING OVER UNION COUNTY... AT 205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 6 MILES EAST OF DES MOINES TO 12 MILES NORTHEAST OF GLADSTONE. MOVEMENT WAS EAST AT 25 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GRENVILLE...MOUNT DORA AND SENECA. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 51
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 3:14 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 61 min |
| Sep 10, 4:14 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 61 min |
| Sep 10, 4:57 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 63 min |
| Sep 10, 5:17 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 58 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.